Alert archive / Illinois / Snow Squall Warnings in 2026
Snow Squall Warning 3, NWS Lincoln, IL
NWS Lincoln, IL issued this snow squall warning at Jan 14, 2026, 9:27 AM CST for 6 counties in Illinois. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 14, 2026, 9:27 AM CST (15:27 UTC)
- Expired
- Jan 14, 2026, 10:15 AM CST
- In force
- 48 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Damage threat
- Significant
Counties Champaign County, IL, DeWitt County, IL, Macon County, IL, McLean County, IL, Piatt County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 90 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 14, 9:59 AM CST | NON-TSTM WND GST 48 | Willard Airport, IL | Occurred on the trailing side of a weakening snow squall. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.5 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
607
WWUS53 KILX 141527
SQWILX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Lincoln IL
927 AM CST Wed Jan 14 2026
ILC019-039-113-115-147-183-141615-
/O.NEW.KILX.SQ.W.0003.260114T1527Z-260114T1615Z/
Piatt-De Witt-Vermilion-McLean-Champaign-Macon-
927 AM CST Wed Jan 14 2026
The National Weather Service in Lincoln has issued a
* Snow Squall Warning for...
Piatt County in central Illinois...
De Witt County in central Illinois...
Vermilion County in east central Illinois...
Southeastern McLean County in central Illinois...
Champaign County in east central Illinois...
Northeastern Macon County in central Illinois...
* Until 1015 AM CST.
* At 927 AM CST, a dangerous snow squall was located along a line
extending from near Remington to near Heyworth, moving southeast at
40 mph.
HAZARD...Intense bursts of heavy snow. Gusty winds leading to
blowing snow and rapidly falling visibility. Wind gusts
greater than 50 mph could knock down tree limbs and blow
around unsecured objects.
SOURCE...Radar indicated.
IMPACT...Dangerous and life-threatening travel conditions are
expected to develop rapidly in the warning area.
This includes the following highways...
Interstate 57 between mile markers 220 and 257.
Interstate 72 between mile markers 151 and 182.
Interstate 74 between mile markers 146 and 220.
Locations impacted include...
Champaign, Urbana, Danville, Rantoul, Clinton, Monticello, Hoopeston,
Savoy, Mahomet, St. Joseph, Le Roy, Tolono, Westville, Heyworth,
Tilton, Catlin, Farmer City, Fisher, Bement, and Oakwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Reduce speed and turn on headlights! During snow squalls, the
visibility may suddenly drop to near zero in whiteout conditions.
There is no safe place on a highway when a snow squall hits.
Visibility and traction are immediately lost in whiteout conditions,
making it difficult or impossible to slow down and avoid stopped
vehicles. Delay travel or safely exit the highway before the snow
squall arrives.
&&
LAT...LON 3988 8838 3988 8846 3986 8846 3980 8870
4031 8906 4046 8846 4040 8846 4040 8794
4049 8793 4049 8753 4008 8753
TIME...MOT...LOC 1527Z 328DEG 35KT 4073 8720 4029 8894
SNOW SQUALL...RADAR INDICATED
SNOW SQUALL IMPACT...SIGNIFICANT
$$
Auten2 follow-up statements
971
WWUS53 KILX 141601
SQWILX
Snow Squall Warning
National Weather Service Lincoln IL
1001 AM CST Wed Jan 14 2026
ILC113-141611-
/O.CAN.KILX.SQ.W.0003.000000T0000Z-260114T1615Z/
McLean-
1001 AM CST Wed Jan 14 2026
...THE SNOW SQUALL WARNING FOR SOUTHEASTERN MCLEAN COUNTY IS
CANCELLED...
The snow squall that prompted the warning has weakened and moved out
of the warned area. Therefore, the snow squall warning has been
cancelled.
&&
LAT...LON 3988 8838 3988 8846 3986 8846 3980 8870
4012 8892 4039 8801 4040 8800 4040 8794
4048 8793 4049 8792 4049 8753 4008 8753
TIME...MOT...LOC 1601Z 328DEG 35KT 4046 8698 4002 8872
$$
ILC019-039-115-147-183-141615-
/O.CON.KILX.SQ.W.0003.000000T0000Z-260114T1615Z/
Piatt-De Witt-Vermilion-Champaign-Macon-
1001 AM CST Wed Jan 14 2026
...A SNOW SQUALL WARNING REMAINS IN EFFECT UNTIL 1015 AM CST FOR
PIATT...SOUTHEASTERN DE WITT...VERMILION...CHAMPAIGN AND NORTHEASTERN
MACON COUNTIES...
At 1001 AM CST, a dangerous snow squall was located along a line
extending from near West Lafayette to Cisco, moving southeast at 40
mph.
HAZARD...Intense bursts of heavy snow. Gusty winds leading to
blowing snow and rapidly falling visibility. Wind gusts
greater than 50 mph could knock down tree limbs and blow
around unsecured objects.
SOURCE...Radar indicated.
IMPACT...Dangerous and life-threatening travel conditions are
expected to develop rapidly in the warning area.
This includes the following highways...
Interstate 57 between mile markers 220 and 252.
Interstate 72 between mile markers 151 and 182.
Interstate 74 between mile markers 164 and 220.
Locations impacted include...
Champaign, Urbana, Danville, Rantoul, Monticello, Hoopeston, Savoy,
Mahomet, St. Joseph, Tolono, Westville, Tilton, Catlin, Bement,
Oakwood, Philo, Cerro Gordo, Rossville, Sidney, and Homer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Reduce speed and turn on headlights! During snow squalls, the
visibility may suddenly drop to near zero in whiteout conditions.
There is no safe place on a highway when a snow squall hits.
Visibility and traction are immediately lost in whiteout conditions,
making it difficult or impossible to slow down and avoid stopped
vehicles. Delay travel or safely exit the highway before the snow
squall arrives.
&&
LAT...LON 3988 8838 3988 8846 3986 8846 3980 8870
4012 8892 4039 8801 4040 8800 4040 8794
4048 8793 4049 8792 4049 8753 4008 8753
TIME...MOT...LOC 1601Z 328DEG 35KT 4046 8698 4002 8872
SNOW SQUALL...RADAR INDICATED
SNOW SQUALL IMPACT...SIGNIFICANT
$$
Auten075
WWUS53 KILX 141617
SQWILX
Snow Squall Warning
National Weather Service Lincoln IL
1017 AM CST Wed Jan 14 2026
ILC019-039-115-147-183-141625-
/O.EXP.KILX.SQ.W.0003.000000T0000Z-260114T1615Z/
Piatt-De Witt-Vermilion-Champaign-Macon-
1017 AM CST Wed Jan 14 2026
...THE SNOW SQUALL WARNING FOR PIATT...SOUTHEASTERN DE WITT...
VERMILION...CHAMPAIGN AND NORTHEASTERN MACON COUNTIES HAS EXPIRED...
The snow squall that prompted the warning has weakened. Therefore,
the snow squall warning has been allowed to expire. Areas of blowing
snow could still impact visibilities.
&&
LAT...LON 3988 8838 3988 8846 3986 8846 3980 8870
4012 8892 4039 8801 4040 8800 4040 8794
4048 8793 4049 8792 4049 8753 4008 8753
TIME...MOT...LOC 1615Z 328DEG 35KT 4037 8691 3993 8865
$$
AutenWhat forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this snow squall warning went out at Jan 14, 5:55 AM CST, 3 hours 32 minutes earlier. Its key messages:
- Windy and sharply colder conditions will prevail today with temperatures falling into the 20s and lower 30s during the afternoon.
- A passing weather disturbance will bring a period of light snow Thursday night. The 00z LREF indicates a 30-40% chance of greater than 1 inch of snow along and north of a Macomb to Tuscola line.
- Another surge of very cold air will arrive by the weekend. Highs will only reach the teens and 20s while overnight lows dip into the single digits both Saturday and Sunday.
Area forecast discussion, Jan 14, 5:55 AM CST, 3 hours 32 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 555 AM CST Wed Jan 14 2026 .KEY MESSAGES... - Windy and sharply colder conditions will prevail today with temperatures falling into the 20s and lower 30s during the afternoon. - A passing weather disturbance will bring a period of light snow Thursday night. The 00z LREF indicates a 30-40% chance of greater than 1 inch of snow along and north of a Macomb to Tuscola line. - Another surge of very cold air will arrive by the weekend. Highs will only reach the teens and 20s while overnight lows dip into the single digits both Saturday and Sunday. && .SHORT TERM... (Today through tonight) Issued at 357 AM CST Wed Jan 14 2026 09z/3am surface analysis shows a leading trough axis/weak cold front dropping southward toward the Ohio River...while a second stronger cold front is quickly approaching the KILX CWA from the northwest. Once the second front passes, winds will veer to the northwest and gust 30-35mph today. This will help pull much colder air southward and cause early morning temperatures ranging from the lower 30s northwest of the Illinois River to the lower 40s south of I-70 to steadily fall into the upper 20s and lower 30s across the board this afternoon. In addition to the wind and sharply colder conditions, scattered snow-showers will accompany the front and linger for a few hours behind the boundary in the cyclonic flow pattern. The snow-showers will be most prevalent along/northeast of a Bloomington to Paris line where a dusting of snow may occur on grassy surfaces. Further west across the remainder of central Illinois, only a few flurries will be observed. As the parent low tracks further eastward and the cold front sinks into the Ohio River Valley, skies will partially clear along/west of I-55 this afternoon...then across the entire area tonight. Winds will diminish to 5-10mph tonight, and as air temperatures drop into the teens will create wind-chill values in the single digits by early Thursday morning. Barnes .LONG TERM... (Thursday through Tuesday) Issued at 357 AM CST Wed Jan 14 2026 High pressure will build into the region on Thursday, providing mostly sunny and cold conditions with highs in the upper 20s to around 30 degrees. As the high shifts eastward into the Ohio River Valley, the next in a series of short-wave troughs will quickly approach from the northwest by Thursday night. The trough will enhance WAA on the back side of the departing high and will trigger a band of light snow that will likely lead to a minor accumulation by Friday morning. While this will not be a significant snow event and it is still too early to pinpoint exact amounts, the 00z LREF indicates a 30-40% chance of greater than 1 inch of snow along and north of a Macomb to Tuscola line...but a less than 10% chance of more than 2 inches. The snow will taper off and come to an end early Friday morning as the strongest lift shifts east of the region. In addition, surface temperatures warming back into the upper 30s to around 40 degrees will lead to melting of any snow that manages to accumulate. Yet another short-wave trough is progged to dive southward out of Canada...further sharpening the prevailing upper trough east of the Rockies this weekend. As it arrives, it will help pull another surge of even colder air into Illinois. A few snow showers will accompany this feature on Saturday: however, the main weather story will be the cold. Highs will drop into the upper teens and lower 20s on Saturday and Sunday...while overnight lows plunge into the single digits. While some moderation in temperature is expected by early next week, teleconnections and medium range computer guidance suggest below normal temperatures will linger through the end of the month. Barnes && .AVIATION... (For the 12z TAFs through 12z Thursday Morning) Issued at 555 AM CST Wed Jan 14 2026 A cold front continues to advance steadily eastward through central Illinois early this morning. 11z/5am winds are generally gusting 20-25kt: however, upstream gusts across Iowa have increased to 30-35kt...and this higher momentum air will be spilling into the area over the next 2-3 hours. Based on HRRR wind gust forecast, have increased the gusts to over 30kt at KPIA by 14z, then further east to KCMI by around 16z. The strong/gusty winds will prevail through the afternoon and evening before decreasing to 10-15kt toward midnight. MVFR ceilings are currently in the process of temporarily scattering: however, additional low clouds evident on satellite imagery across Wisconsin/northern Illinois will settle southward this morning. A few snow-showers will be observed as well...particularly along/northeast of a KBMI to KDEC line where visbys may be temporarily reduced to 2-3 miles between 14z and 18z. Once the snow-showers depart, clouds will persist across east-central Illinois until sunset...followed by a return to clear skies everywhere tonight. Barnes && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jan 14, 5:12 AM CST, 4 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 512 AM CST Wed Jan 14 2026 ILZ027>031-036>038-040>057-061>063-066>068-071>073-151200- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 512 AM CST Wed Jan 14 2026 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Today and tonight. Northwest winds will gust 30 to 40 mph today, potentially creating difficult driving conditions for high profile vehicles. Scattered snow flurries with no accumulation are expected through most of central and southeast IL this morning and early afternoon, however areas from around Bloomington to Mattoon northeastward could see a light dusting of snow. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Light snow accumulations are likely Thursday night. Light snow accumulations are possible again Friday night. Wind chill values may fall between 5 and 10 degrees below zero each morning this weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. 37
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 9:06 AM CST | Snow Squall Warning | ILX | Champaign, McLean, Woodford | 24 min |
| Jan 14, 9:07 AM CST | Snow Squall Warning | ILX | Champaign, McLean, Woodford | 23 min |
Nearby
Snow Squall Warnings in Illinois, 2026Every snow squall warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.